Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 28, 2008, 6:28 PM EDT for Bronx County, New York County, New York. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 28, 2008, 8:00 PM EDT
- In force
- 92 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bronx County, NY, New York County, NY
The radar
The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 282228
FFWOKX
NYC005-061-290000-
/O.NEW.KOKX.FF.W.0012.080628T2228Z-080629T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
628 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 800 PM EDT...
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA IN LESS THAN ONE HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4072 7400 4076 7400 4082 7397 4084 7395
4084 7388 4081 7387 4080 7391 4079 7393
4075 7396 4072 7397 4070 7401
TIME...MOT...LOC 2227Z 180DEG 0KT 4077 7397
$$
SMITH1 follow-up statement
000
WGUS71 KOKX 290002
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
802 PM EDT SAT JUN 28 2008
NYC005-061-290012-
/O.EXP.KOKX.FF.W.0012.000000T0000Z-080629T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRONX NY-NEW YORK (MANHATTAN) NY-
802 PM EDT SAT JUN 28 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NEW YORK (MANHATTAN) AND
BRONX COUNTIES...
HEAVY RAINS HAVE MOVED OUT THE AREA...THUS THE FLASH FLOOD WARNING
HAS BEEN ALLOWED TO EXPIRE. DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
LAT...LON 4072 7400 4076 7400 4082 7397 4084 7395
4084 7388 4081 7387 4080 7391 4079 7393
4075 7396 4072 7397 4070 7401
TIME...MOT...LOC 2228Z 180DEG 0KT 4077 7397
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 5:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 28, 5:15 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
515 PM EDT SAT JUN 28 2008
.SYNOPSIS...
WARM...MUGGY CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. A PRE-FRONTAL TROUGH
WILL MOVE ACROSS THE AREA SUNDAY NIGHT FOLLOWED BY A COLD FRONTAL
PASSAGE ON MONDAY. AN UPPER LOW WILL THEN SWING ACROSS THE NORTHEAST
ON TUE...FOLLOWED BY HIGH PRESSURE BUILDING IN FOR THE MIDDLE OF
THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A MID LEVEL SHORT WAVE COUPLED WITH A SFC TROF MOVING INTO THE
TRI-STATE AREA WILL TRIGGER ISOLATED CONVECTION THROUGH EARLY
THIS EVENING. WEAK SHEAR AND A MID LEVEL CAP SHOULD KEEP THE
CONVECTION FROM GOING SEVERE...BUT PULSE SEVERE NOT OUT OF THE
QUESTION. LAPS CAPE VALUES TO THE NORTH AND WEST OF NYC IN THE
1000-1500 J/KG RANGE. THIS IS THE PRIMARY AREA OF CONCERN DURING
THE NEXT COUPLE OF HOURS.
CONVECTION WILL DISSIPATE EARLY THIS EVENING WITH THE LOSS OF
DAYTIME HEATING. ANY CU WILL BE LOST WITH SOME MID AND HIGH LEVEL
CLOUD DEBRIS MOVING OVERHEAD FROM UPSTREAM CONVECTION. THUS...PARTLY
CLOUDY SKIES EXPECTED OVERNIGHT...BUT WOULD NOT BE SURPRISED IF
CONDITIONS BECOME MOSTLY CLEAR.
OVERNIGHT LOWS WILL BE UNSEASONABLY WARM WITH READINGS GENERALLY IN
THE 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A VIGOROUS UPPER LOW OVER THE GREAT LAKES LIFTS UP INTO EASTERN
CANADA ON SUN...ALLOWING 50H HEIGHTS TO FALL 20 TO 40 DM. THE
COMBINATION OF THE COOLING ALOFT...A DEEPENING VERTICAL MOISTURE
PROFILE AND DAYTIME HIGHS IN THE 80S TO NEAR 90 WILL RESULT IN
MARGINAL TO MODERATE INSTABILITY. IN ADDITION...A STRENGTHENING
0-6KM SHEAR PROFILE SUPPORTS MORE ORGANIZATION WITH THE POTENTIAL
FOR MULTI-CELL CLUSTERS AND ISOLATED DAMAGING WINDS GUSTS. THE SFC
FOCUS WILL BE A PRE-FRONTAL TROUGH. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE OVER THE INTERIOR WITH GREATEST INSTABILITY WILL
BE REALIZED. THERE IS ALSO SOME CONCERN FOR TRAINING ECHOES WITH A
DEEP-LAYERED SW FLOW AND PW APPROACHING 2 INCHES. MODEL QPF IS
GENERALLY LIGHT OVER THE TRI-STATE AREA AND HEAVIEST NORTH OF THE
FORECAST AREA WHERE THE BETTER DYNAMICS EXIST. HOWEVER...THE
INGREDIENTS ARE THERE FOR A LOCALIZED FLOODING EPISODE.
CONVECTION WILL LINGER INTO SUNDAY NIGHT ACROSS EASTERN LI ISLAND
AND SRN CT AS THE SFC TROUGH PROGRESSES SLOWLY ACROSS THE AREA. THE
THREAT OF STRONG/SEVERE CONVECTION WILL LIKELY BE RESTRICTED TO
THE EARLY EVENING HOURS.
ON MON...THE SFC COLD FRONT APPROACHES FROM THE OHIO VALLEY.
MODELS TEND TO PLAY THE CONVECTION DOWN WITH LOW POPS AND LIGHT
QPF. HOWEVER...AMPLE LOW-LEVEL MOISTURE AND CONTINUED HEIGHTS
FALLS WILL ALLOW FOR STEEPENING LAPSE RATE. GOOD CHANCE POPS WILL
CONTINUE ON MON WITH ONCE AGAIN THE POTENTIAL FOR ORGANIZED
CONVECTION.
HIGHS ON MON WILL BE COOLER BY SEVERAL DEGREES...BUT STILL ABOVE
NORMAL.
COLD FRONT PASSES THROUGH THE TRI-STATE AREA MON EVE. THE THREAT
OF SCT SHOWERS AND THUNDERSTORMS WILL LINGER INTO TUE WITH THE
PASSAGE OF THE UPPER TROUGH. DAYTIME HIGHS ON TUE WILL RETURN TO
NEAR NORMAL LEVELS (LOWER 80S).
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAKENING SHORTWAVE PIVOTS ACROSS THE REGION TUESDAY NIGHT...WHICH
WILL SUPPORT A FEW SHOWERS AND TSTMS UNTIL IT MOVES THROUGH. SFC
TROUGH MOVES EAST...AND FORECAST AREA REMAINS BETWEEN THIS DEPARTING
UPPER SHORTWAVE...AND UPSTREAM SHORTWAVE WHICH LOOKS TO ARRIVE
THURSDAY.
DRY WEATHER WED AND WED NIGHT AHEAD OF THIS NEXT SHORTWAVE AS AREA
REMAINS CAPPED. WILL REINTRODUCE CONVECTION LATER THURSDAY AND
THURSDAY NIGHT WITH THE APPROACH OF TROUGH AXIS AND SFC COLD FRONT.
YET ANOTHER TROUGH APPROACHES LATE IN THE WEEK. COULD BE DRY FRIDAY
IF GFS IS CORRECT IN MOVING SFC FRONT TO OUR SOUTH...WITH ANOTHER
CHANCE OF SHOWERS/TSTMS FRIDAY NIGHT AND SATURDAY AS NEXT TROUGH
APPROACHES AND LAYER MOISTURE INCREASES.
SEASONABLE TEMPS TUESDAY NIGHT. NEAR TO JUST ABOVE NORMAL WEDNESDAY
UNDER PLENTY OF SUNSHINE. INCREASING MOISTURE ON RETURN SW FLOW WED
NIGHT AND THURSDAY AHEAD OF NEXT FRONT. TEMPS JUST ABOVE NORMAL WED
NIGHT IN SW FLOW...AND NEAR NORMAL THURSDAY DUE TO CLOUDS AND STORM
THREAT.
SOMEWHAT DRIER AIR THU NIGHT AND FRIDAY IF FRONT SAGS TO THE SOUTH.
HUMIDITY LEVELS INCREASE ONCE AGAIN IN SOUTHERLY FLOW FRIDAY NIGHT
AND SATURDAY. CLOUDS WILL KEEP TEMPS DOWN JUST UNDER NORMAL
LEVELS...ESPECIALLY SATURDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
CONDITIONS GENERALLY VFR AS A SOUTHWEST TO SOUTH FLOW CONTINUES
ACROSS THE TERMINALS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH AT LEAST 01Z MAINLY ACROSS WESTERN PORTIONS OF
THE FORECAST AREA.
WIDESPREAD MVFR FOG POSSIBLE AFTER SUNSET AS SOUTHERLY FLOW
BECOMES LIGHT.
OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...UNSTABLE AIRMASS
REMAINS IN PLACE WITH UPPER LOW MOVING NORTH OF THE GREAT LAKES
SUNDAY. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
SUNDAY AFTERNOON INTO THE EVENING. SCATTERED CONVECTION IS
POSSIBLE AS COLD FRONT MOVES SLOWLY THROUGH THE TERMINALS MONDAY.
ISOLATED MVFR TO IFR CONDITIONS POSSIBLE IN ANY CONVECTION.
CONDITIONS IMPROVE TUESDAY AS HIGH PRESSURE BUILDS IN BEHIND THE
FRONT AND REMAINS INTO WEDNESDAY. VFR LIKELY TUESDAY AND
WEDNESDAY.
&&
.MARINE...
A STRENGTHENING SOUTHERLY FLOW THE NEXT 24 HOURS...AHEAD OF AN
APPROACHING SFC TROF...WILL PUSH SEAS ON THE OCEAN WATERS ABOVE 5
FT BY SUN MORNING. THERE THEY WILL LIKELY LINGER THROUGH TUE DUE
TO A PERSISTENT S/SW FLOW OF 15 TO 20 KT.
A SFC COLD FRONT MOVES THROUGH MON NIGHT WITH WINDS BECOMING
WESTERLY ON TUE. SEAS WILL GRADUALLY SUBSIDE DURING THIS TIME.
TUE NIGHT THROUGH THURSDAY...
HIGH PRESSURE TO THE SOUTH OF THE WATERS TUESDAY NIGHT WITH SEAS
SLOWLY SUBSIDING FROM EARLIER DAYTIME BRISK SW WIND FLOW.
USUAL DIURNAL SOUTH FLOW PICKS UP DURING THE AFTERNOON WEDNESDAY.
THEN GENERAL SYNOPTIC FLOW INCREASES THURSDAY AHEAD OF NEXT FRONT. AS
SUCH...WINDS AND EASTERN OCEAN SEAS COULD COME CLOSE TO MARGINAL
SCA LEVELS DURING THE PEAK HEATING WEDNESDAY...AND DURING STRONGER
SYNOPTIC FLOW THURSDAY AHEAD OF NEXT FRONT.
&&
.HYDROLOGY...
ANY THUNDERSTORMS THIS WEEKEND WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN. THE MOST SIGNIFICANT RAIN HOWEVER WILL COME WITH THE
APPROACH OF THE UPPER LEVEL SYSTEM SUNDAY AFTERNOON INTO MONDAY.
HEAVY RAINFALL RATES AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 AM EDT MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...PW
AVIATION...FIG
MARINE...DW/PW
HYDROLOGY...DWHazardous weather outlook, Jun 28, 4:09 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 409 AM EDT SAT JUN 28 2008 NJZ002-NYZ067-290815- WESTERN PASSAIC-ORANGE- 409 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECASTED A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER HAS FORECASTED A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT WITH DAMAGING WINDS BEING THE MAIN THREAT. STRONGER STORMS ALSO COULD CONTAIN INTENSE DOWNPOURS...WHICH COULD CAUSE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ003>006-011-NYZ068>081-290815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 409 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER HAS FORECASTED A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT WITH DAMAGING WINDS BEING THE MAIN THREAT. STRONGER STORMS ALSO COULD CONTAIN INTENSE DOWNPOURS...WHICH COULD CAUSE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-370-290815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 409 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ANY SHOWERS OR THUNDERSTORMS THAT MOVE ACROSS THE AREA WATERS TODAY WILL BE CAPABLE OF PRODUCING STRONG WINDS AND FREQUENT LIGHTNING. ROUGH SEAS AND REDUCED VISIBILITIES CAN BE EXPECTED IN AREAS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER HAS FORECASTED A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. ROUGH SEAS AND REDUCED VISIBILITIES CAN BE EXPECTED IN AREAS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 28, 4:15 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 415 PM EDT SAT JUN 28 2008 CTZ005-009-NYZ069>071-282115- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 415 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...EXTREME EASTERN ROCKLAND AND WESTCHESTER COUNTIES... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TARRYTOWN...AND MOVING NORTHEAST AT 25 TO 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Special weather statement, Jun 28, 5:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 538 PM EDT SAT JUN 28 2008 NJZ003-005-006-011-NYZ072>076-282245- BERGEN-BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 538 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN...SOUTHEASTERN ESSEX AND UNION COUNTIES... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR HIGHLAND PARK...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAINFALL IS EXPECTED AS WELL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Special weather statement, Jun 28, 6:26 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 626 PM EDT SAT JUN 28 2008 NJZ003-006-NYZ072-073-075-076-282315- BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS- 626 PM EDT SAT JUN 28 2008 ...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS AND SOUTHEASTERN BERGEN COUNTIES... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOBOKEN...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:00 PM EDT | Marine Weather Statement | OKX | 5 hr | |
| Jun 28, 6:03 PM EDT | Special Marine Warning | OKX | 27 min | |
| Jun 28, 6:12 PM EDT | Areal Flood Advisory | OKX | Kings, Queens, Richmond | 48 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.